MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. BONE SCREW SELF-TAPPING 6.5 MM DIA. 50 MM LENGTH; PROSTHESIS, HIP

ZIMMER MANUFACTURING B.V. BONE SCREW SELF-TAPPING 6.5 MM DIA. 50 MM LENGTH; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Osteolysis (2377)
Date of Event 06/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that there was an initial revision of unknown hip product for unknown reasons with implantation of zimmer biomet product at that time.Subsequently, a second revision was performed approximately a year and a half later due to loosening of the acetabular implant.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10: cat# 00877503603 lot# 2041128 bioloxâ® delta, ceramic femoral head, l, 㸠36/+3.5, taper 12/14.Unk alloclassic stem.Unk g7 shell.Unk g7 screw.G2: foreign: australia.Visual examination of a provided picture identified the ceramic head, liner, and shell explanted and covered in bio-debris.The liner shows some scratches to the outer spherical surface.The inner spherical surface could not be seen on any device.No further evaluation can be made to the provided pictures.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: an initial left total hip arthroplasty was performed with a revision occurring due to a loose cup.A second revision occurred due to a loose cup.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: radiolucency adjacent to the lateral acetabular cup and along the proximal femoral implant as noted.Relative horizontal orientation of the acetabular cup.Acetabular protrusion.There is extensive osteolysis.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2023-01782, 0001822565-2023-01783, 0001822565-2023¿01784, 0001822565-2023-02740, and 0002648920-2023-00241.This report was previously submitted incorrectly under mfr 0001822565-2023-01785.

Brand Name
BONE SCREW SELF-TAPPING 6.5 MM DIA. 50 MM LENGTH
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17885015
Report Number0002648920-2023-00241
Device Sequence Number12585195
Product Code LPH
UDI-Device Identifier00889024119857
UDI-Public(01)00889024119857(17)291031(10)64571713
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K934765
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00625006550
Device Lot Number64571713
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2023
Initial Report FDA Received Date10/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/17/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight94 KG